Articles Comments

Health and Diseases » Myeloproliferative » Skin toxicities risk from hydroxyure (HU) treatment in patients with myleoproliferative neoplasm (MPN)

Skin toxicities risk from hydroxyure (HU) treatment in patients with myleoproliferative neoplasm (MPN)

Patients with high risk of abnormal new growth of tissue or may be a tumour from their bone marrow disease (known as myeloproliferative neoplasm, MPN) are often and have long been receiving treatment with antineoplastic drug to suppresses the production of blood cell precursor in the bone marrow.

However, this drug (known as hydroxyurea, HU) seem causing toxicities in the skin.
This is based on studied among 993 patients registered between 1980 and 2009, including 614 (61.8) who received HU from four different hematologic centers for Philadelphia chromosome-negative MPN patients.

According to the study authors, Dr. Roberto Latagliata from La Sapienza University in Rome and colleagues said that their findings showed the severe and frequent of skin toxicity during HU treatment no longer categorized as ‘mild’ like it was believed for decades from the side effects of this drug.

Therefore, reported in Cancer on June 20, 2011, the authors suggested that better management for MNP treatment is needed to prevent or reduce the risk.

According to their findings, 8.3% of the subjects (51 patients) had severe mucocutaneous reactions to the drug with mean HU dose of 1,085 mg after a median of 32 months of treatment, and 25% showed partial improvement of their symptoms after stopping taking the drug.

In adition, other risk included painful ulceration of the skin (occurred in 30 patients [4.9%]), oral aphthous ulcers (11 patients), and non-ulcerative skin toxicity such as erythema and skin infilatration (10 patients).

However, the authors said that the toxicity risk seem doesn’t linked to HU dosage, which median duration for developing ulcerative skin toxicities after 30 months, oral ulcers after 2 months, and 36 months for non-ulcerative skin toxicities.

Filed under: Myeloproliferative · Tags: , , , , , ,

One Response to "Skin toxicities risk from hydroxyure (HU) treatment in patients with myleoproliferative neoplasm (MPN)"

  1. Rage says:

    Our skin is very sensitive. Which could be get some problems by some chemicals directly contact it.

Leave a Reply

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>